MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. SYMMETRY® RETRACTOR, ANKENEY STERNAL, ADULT; STERNAL RETRACTOR

ASPEN SURGICAL PRODUCTS, INC. SYMMETRY® RETRACTOR, ANKENEY STERNAL, ADULT; STERNAL RETRACTOR
Model Number 54-0192
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is in process of being returned for evaluation.The investigation is ongoing.Once we have additional relevant information it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "this retractor is failing and will not turn when pressure is applied.".
 
Additional Manufacturer Narrative
The device was returned for evaluation.The functionality of the device was tested as if it were in a clinical setting and the device functioned as intended.The problem could not be reproduced, and the device was working well.No root cause could be established.If any additional relevant information is identified it will be submitted in a supplemental report.

Brand Name
SYMMETRY® RETRACTOR, ANKENEY STERNAL, ADULT
Common Device Name
STERNAL RETRACTOR
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key24455147
Report Number3002750084-2026-00018
Device Sequence Number9273733
Product Code GAD
UDI-Device Identifier00887482047552
UDI-Public00887482047552
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54-0192
Device Lot NumberII533
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown